Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

An unfolding of the Takens-Bogdanov singularity


Authors: P. Hirschberg and E. Knobloch
Journal: Quart. Appl. Math. 49 (1991), 281-287
MSC: Primary 58F14; Secondary 34C23
DOI: https://doi.org/10.1090/qam/1106393
MathSciNet review: MR1106393
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A complete analysis for $ \left\vert \mu \right\vert, \left\vert \nu \right\vert \ll 1$ of the equation

$\displaystyle \dot x = y, \dot y = \mu x + \nu y + M{x^2} + \Gamma xy$

describing a particular unfolding of the Takens-Bogdanov singularity is presented.

References [Enhancements On Off] (What's this?)

  • [1] R. I. Bogdanov, Versal deformations of a singular point on the plane in the case of zero eigenvalues, Functional Anal. Appl. (2) 9, 144-145 (1975) MR 0380878
  • [2] J. Carr, Applications of Center Manifold Theory, Springer-Verlag, New York-Heidelberg-Berlin, 1981 MR 635782
  • [3] J. Guckenheimer and P. Holmes, Nonlinear Oscillations, Dynamical Systems, and Bifurcations of Vector Fields, Springer-Verlag, New York-Heidelberg-Berlin, 1986 MR 1139515
  • [4] B. Keyfitz, Admissibility conditions for shocks in conservation laws that change type, SIAM J. Math. Anal., in press (1991) MR 1112508
  • [5] B. Keyfitz, Shocks near the sonic line: A comparison between steady and unsteady models for change of type, Nonlinear Evolution Equations that Change Type, B. L. Keyfitz and M. Shearer, eds., Springer-Verlag, New York-Heidelberg-Berlin, 1990 MR 1074180
  • [6] E. Knobloch and M. R. E. Proctor, Nonlinear periodic convection in double-diffusive systems, J. Fluid Mech. 108, 291-316 (1981) MR 627230
  • [7] N. Kopell and L. N. Howard, Bifurcations and trajectories connecting critical points, Adv. Math. (3) 18, 306-358 (1975) MR 0397078
  • [8] W. Merryfield, J. Toomre, and D. Gough, Nonlinear behavior of solar gravity modes driven by $ ^{3}$He in the core I. Bifurcation analysis, Astrophys. J. 353, 678-697 (1990) MR 1049653
  • [9] F. Takens, Singularities of vector fields, Inst. Hautes Études Sci. Publ. Math. 43, 47-100 (1974) MR 0339292

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 58F14, 34C23

Retrieve articles in all journals with MSC: 58F14, 34C23


Additional Information

DOI: https://doi.org/10.1090/qam/1106393
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society